Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Anyone Have Nausea/Dizziness After Lumbar ESI?

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:23 AM in Spinal Injections
Hi All!

I have a call into my NS -- but while I wait, I thought I'd see if any of you have experienced this...it's new to me! I had an ESI at L1/L2 on Friday 9/19 with a new radiologist my neurosurgeon sent me to. I had 2 previous ESI's with an anesthesiologist -- at L4/L5 with sedation & only felt nice & happy & some pressure (lots of versed & fentanyl!). I had micro-d in april to remove disk shards from L1 disk rupture which had crushed the nerve root. But the nerve was still causing a lot of pain, hence the ESI.

Apparently there was a little misunderstanding with what this guy meant by "sedation".....without going into detail.....there was none. The pain was unbearable. I didn't know that they didn't use any & they didn't know I didn't know that until the needle was in & I was shaking uncontrollably & screaming...oh, and there was kicking -- the pain was AWFUL! You know how it is...there's only so much pain you can take & your body rebels! I asked him to stop but he said he had to finish the injection and just to do the best I could...what a disaster! He said he would have used a nerve block if he had known -- but by that point, it was too late -- oh well.

The horrible pain lasted until I left there -- but no headache or anything bad like that! I threw up later that night, but slept ok. The next day I was very nauseous & threw up and was dizzy. Well -- that has continued & gotten worse and now it's Tuesday...what the heck??? Again, very minor headache -- fever only around 100-ish, but bad nausea, and scary dizziness! I'm afraid I thrashed so badly he punctured something! hey -- i give him serious credit if he didn't!!! I feel so badly for him & his staff!

BUT the good news -- can sit for much longer periods & the pain seems like it's decreasing -- fingers and toes crossed! That's the best part!

Any ideas on dizziness & nausea?....just a little worried and seriously NOT in the mood to replace one issue with another one!!!

Thanks in advance all!

Karen
advertisement

Comments

  • karen- I had some bad ESIs and agree that the sedation helps alot, at least for me. I don't know if you were able to get an answer but my ESI outpatient surgery center calls me after each ESI to see how I am doing. I once had a blood patch directly after a lumbar ESI as I thought my head would explode from the pain. I would check into the fever with the dr...take care..jade
Sign In or Register to comment.